Use este identificador para citar ou linkar para este item: https://observatorio.fm.usp.br/handle/OPI/3150
Título: Adverse Events Related to Vancomycin Use in a University Hospital in Brazil
Autor(es): TAKAHASHI, P. S. K.BARRETO, M. R.BOSSI JR., F.SOUZA, A. B.RIBEIRO, E.FRANCA, G. G.
Parte de: DRUG SAFETY, v.35, n.10, p.920-921, 2012
Resumo: Introduction: Vancomycin is indicated to patients who have not responded to treatment with other antibiotics in serious infections caused by organisms susceptible to it and resistant to other antimicrobials, such as methicillin-rcsistant Staphylococcus aureus1. However, over the last five years, many adverse events have been reported with this medicine in the University Hospital of the University of Sao Paulo (HU/USP), such as nephrotoxicity and toxicity related to infusion2. Some critical patients, for example surgical patients with sepsis and severe trauma are generally susceptible to renal failure due to the severity of the underlying disease3. Aim: To analyze adverse events caused by vancomycin. Methods: We conducted a retrospective observational quantitative and qualify study of medical records of patients who had confirmed adverse events occurred with vancomycin in the period from January 2007 to May 2012, at the HU/USP - Brazil. All notifications related to vancomycin were evaluated in the following items: age and sex of patients, type of adverse event and ward where occurred. Results: In this period of time it was confirmed 37 adverse events with vancomycin. Of these cases reported, 75.7% (n = 28) accounted for adults (14 female and 14 male patients). The mean age was 56.4 years. Among these adults, 57.1% were hospitalized at the medical clinic, 21.4% at the surgical clinic and 17.9% at ICU. The other remaining 24.3% (n = 9) of reports occurred in pédiatrie patients and the age ranged from 7 days to 15 years old. These events occurred more frequently in pédiatrie ICU (n = 8) followed by the emergency pédiatrie department (n= 1). The skin events (70.3%) were the most prevalent, comprising signs such as itching, rash, swelling, and Steven-Johnson's syndrome. Secondly, it was notified renal events (13.5%), for instance acute renal failure, interstitial nephritis and parenchymal injury. Thirdly, there were events involved the therapeutic ineffectiveness (10.8%), and hematological and intestinal, with the same frequency (2.7%). Conclusions: In this study, the events were the most frequent skin followed by renal, hematological and intestinal and they occurred more frequently in adult patients admitted to the medical clinic.
Aparece nas coleções:

Comunicações em Eventos - HC/InCor
Instituto do Coração - HC/InCor

Comunicações em Eventos - HU
Hospital Universitário - HU


Arquivos associados a este item:
Não existem arquivos associados a este item.

Os itens no repositório estão protegidos por copyright, com todos os direitos reservados, salvo quando é indicado o contrário.